Tags

Type your tag names separated by a space and hit enter

Clozapine withdrawal symptoms in a Parkinson's disease patient.
Mov Disord. 2002 Nov; 17(6):1365-7.MD

Abstract

Abrupt clozapine withdrawal can cause rebound psychosis and severe somatic symptoms in psychiatric patients. We report on the case of an advanced Parkinson's disease patient who developed myoclonus, tremor, rigidity, hyperreflexia, and stupor after abrupt clozapine withdrawal. The patient's symptoms resolved with treatment with cyproheptadine. This clinical picture suggests serotonergic rebound as an explanation for the patient's symptoms, although other pharmacological mechanisms are possible. Clozapine should be gradually withdrawn over a period of 1 to 2 weeks when possible, and abruptly discontinued only when necessary.

Authors+Show Affiliations

Department of Neurology, Parkinson's Disease and Movement Disorders Center, University of South Florida and Tampa General Healthcare, Tampa, Florida 33606, USA. tzesiewi@hsc.usf.eduNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

12465085

Citation

Zesiewicz, Theresa A., et al. "Clozapine Withdrawal Symptoms in a Parkinson's Disease Patient." Movement Disorders : Official Journal of the Movement Disorder Society, vol. 17, no. 6, 2002, pp. 1365-7.
Zesiewicz TA, Borra S, Hauser RA. Clozapine withdrawal symptoms in a Parkinson's disease patient. Mov Disord. 2002;17(6):1365-7.
Zesiewicz, T. A., Borra, S., & Hauser, R. A. (2002). Clozapine withdrawal symptoms in a Parkinson's disease patient. Movement Disorders : Official Journal of the Movement Disorder Society, 17(6), 1365-7.
Zesiewicz TA, Borra S, Hauser RA. Clozapine Withdrawal Symptoms in a Parkinson's Disease Patient. Mov Disord. 2002;17(6):1365-7. PubMed PMID: 12465085.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Clozapine withdrawal symptoms in a Parkinson's disease patient. AU - Zesiewicz,Theresa A, AU - Borra,Sujatha, AU - Hauser,Robert A, PY - 2002/12/5/pubmed PY - 2003/3/26/medline PY - 2002/12/5/entrez SP - 1365 EP - 7 JF - Movement disorders : official journal of the Movement Disorder Society JO - Mov Disord VL - 17 IS - 6 N2 - Abrupt clozapine withdrawal can cause rebound psychosis and severe somatic symptoms in psychiatric patients. We report on the case of an advanced Parkinson's disease patient who developed myoclonus, tremor, rigidity, hyperreflexia, and stupor after abrupt clozapine withdrawal. The patient's symptoms resolved with treatment with cyproheptadine. This clinical picture suggests serotonergic rebound as an explanation for the patient's symptoms, although other pharmacological mechanisms are possible. Clozapine should be gradually withdrawn over a period of 1 to 2 weeks when possible, and abruptly discontinued only when necessary. SN - 0885-3185 UR - https://www.unboundmedicine.com/medline/citation/12465085/Clozapine_withdrawal_symptoms_in_a_Parkinson's_disease_patient_ DB - PRIME DP - Unbound Medicine ER -